Welcome to the new Cancer Survivors Network website! Existing members can click HERE to review the changes and new features on CSN.

anyone get...

tkd3g
tkd3g Member Posts: 767
edited March 2014 in Colorectal Cancer #1
hand numbness or slight cramping in the hand and/or forearm while on Oxcyplatin? I had my treatment yesterday and this seem to occurthe day after. Happened on my last treatment, too. It has nothing to do with the cold thing. It just seems weak and a bit cramped.

It goes away, it is just annoying.

Thanks for any input.

Barb

Comments

  • Btrcup
    Btrcup Member Posts: 286
    Hi Barb, yes my hubby was on Oxiliaplatin and had numbness & tingling in feet and hands. His onc gave him regimen of B6, tums & Maalox (not sure of the order) to help with the neuropathy. He did not do the regimen and now may have permanent nerve damage. He has no feelings in fingers and toes. Onc took him off Oxy and we just have to wait and see if feeling comes back.

    Don't want to scare you, but if your doc suggests above regimen, please follow his directions.

    You are in our prayers

    Linda (Baltimore)
  • tkd3g
    tkd3g Member Posts: 767
    Btrcup said:

    Hi Barb, yes my hubby was on Oxiliaplatin and had numbness & tingling in feet and hands. His onc gave him regimen of B6, tums & Maalox (not sure of the order) to help with the neuropathy. He did not do the regimen and now may have permanent nerve damage. He has no feelings in fingers and toes. Onc took him off Oxy and we just have to wait and see if feeling comes back.

    Don't want to scare you, but if your doc suggests above regimen, please follow his directions.

    You are in our prayers

    Linda (Baltimore)

    Thanks Linda. I get a course of Magnesium and Calcium before and after my 2 hour oxy infusion. My guess is that is what the Tums and Maalox are replacing.

    Did your husband get numbness? My right hand and forearm get to the point ( sometimes) that it feels like I got a shot of novicaine. Actually feels much better now.

    I know all my garbage (side effects) hit me hard the first day after treatment. I always semi-panic anyway.

    Thanks for the input.

    Barb
  • scouty
    scouty Member Posts: 1,965
    Yes Barb, that is part of the sensory neuropathy from Oxi. Typing on the keyboard really seems to promote it. The longer I am on it, the longer that feeling lingers after chemo. Holding the steering wheel for long trips also promotes mine. It does pass quickly though (which is good).

    Lisa P.
  • carmen07
    carmen07 Member Posts: 120
    Barb
    I asked my husband for you and he said that he does not get cramping, but got the numbness in his hands after his post-op treatments.
    He did not have the numbness in his pre-op treatments before liver resection. I would tell your oncologist. My husband gets the Magnisium/calcium before treatments also.
    They now have him on Neurontin for neropathy side effects. Our nurse that comes in to take off his pump says that the drug is used often for the Neropathy side effects.